Alert archive / Maine / Gale Warnings in 2025

Gale Warning 21, NWS Gray, ME

April 7, 2025

NWS Gray, ME issued this gale warning at Apr 7, 2025, 3:42 PM EDT. It took effect at Apr 8, 2025, 4:00 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2025, 3:42 PM EDT (19:42 UTC)
In effect from
Apr 8, 2025, 4:00 PM EDT
Expired
Apr 9, 2025, 6:20 AM EDT
In force
14 hr
Issued by
NWS Gray, ME

The text

As transmitted.

396 
WHUS71 KGYX 071942
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
342 PM EDT Mon Apr 7 2025

ANZ150-152-154-080945-
/O.UPG.KGYX.GL.A.0009.250408T2000Z-250409T0600Z/
/O.NEW.KGYX.GL.W.0021.250408T2000Z-250409T0600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
342 PM EDT Mon Apr 7 2025

...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 2 AM EDT
WEDNESDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 8 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 4 PM Tuesday to 2 AM EDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-153-080945-
/O.CON.KGYX.SC.Y.0044.250408T2000Z-250409T0600Z/
Penobscot Bay-Casco Bay-
342 PM EDT Mon Apr 7 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO
2 AM EDT WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 2
  to 5 ft expected.

* WHERE...Penobscot Bay and Casco Bay.

* WHEN...From 4 PM Tuesday to 2 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
928 
WHUS71 KGYX 080756
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
356 AM EDT Tue Apr 8 2025

ANZ150-152-154-082200-
/O.CON.KGYX.GL.W.0021.250408T2000Z-250409T0600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
356 AM EDT Tue Apr 8 2025

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 AM EDT WEDNESDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 8 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 4 PM this afternoon to 2 AM EDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-153-082200-
/O.CON.KGYX.SC.Y.0044.250408T2000Z-250409T0600Z/
Penobscot Bay-Casco Bay-
356 AM EDT Tue Apr 8 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 2 AM EDT WEDNESDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 
  1 to 4 ft expected.

* WHERE...Penobscot Bay and Casco Bay.

* WHEN...From 4 PM this afternoon to 2 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
978 
WHUS71 KGYX 090242
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1042 PM EDT Tue Apr 8 2025

ANZ150-152-154-091100-
/O.EXT.KGYX.GL.W.0021.000000T0000Z-250409T1100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1042 PM EDT Tue Apr 8 2025

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EDT WEDNESDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  4 to 7 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 7 AM EDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-153-091100-
/O.EXT.KGYX.SC.Y.0044.000000T0000Z-250409T1100Z/
Penobscot Bay-Casco Bay-
1042 PM EDT Tue Apr 8 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT WEDNESDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  1 to 4 ft.

* WHERE...Penobscot Bay and Casco Bay.

* WHEN...Until 7 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
851 
WHUS71 KGYX 091020
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
620 AM EDT Wed Apr 9 2025

ANZ150-152-154-091600-
/O.CAN.KGYX.GL.W.0021.000000T0000Z-250409T1100Z/
/O.EXB.KGYX.SC.Y.0044.000000T0000Z-250409T1600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
620 AM EDT Wed Apr 9 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-153-091400-
/O.EXT.KGYX.SC.Y.0044.000000T0000Z-250409T1400Z/
Penobscot Bay-Casco Bay-
620 AM EDT Wed Apr 9 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 1 to 3 ft.

* WHERE...Penobscot Bay and Casco Bay.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

HAT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Apr 7, 10:49 AM EDT, 4 hours 53 minutes earlier.

Area forecast discussion, Apr 7, 10:49 AM EDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1049 AM EDT Mon Apr 7 2025

.SYNOPSIS...
A weak area of low pressure passing to our south will bring some
light rain and snow to southern locations through this morning.
Another system will then bring more widespread rain and snow to
the region on Tuesday with several inches of accumulation
possible across the north and mountains. Cooler but drier
conditions will then return for the middle of the week before
more unsettled weather returns towards the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1045am Update...Wider push of precip has thinned as initial wave
pushes NE. This should leave a few rain showers in southern
zones for remainder of the morning into early afternoon. Did
trim PoPs later as deeper moisture wanes. This continues into
tonight, and the challenge will be if this is deep enough to
produce ice aloft and therefore snow. Otherwise, could see
patches of drizzle. Can't rule out freezing drizzle as well, but
will be tough to bring issues considering moderate sfc temps
outside of elevated surfaces.

630 AM Update... Light snow and rain continues at this hour
over southern NH and extreme southwestern ME with mainly cloudy
skies elsewhere. Area webcams and sfc based weather stations
indicate temperatures remain warm enough to prevent much in the
way of snow accumulation on paved surfaces but a few higher
elevations of southern NH could receive up to an inch or so on
non-paved surfaces. Adjusted PoPs upward to categorical where
there is precipitation falling but otherwise made little change
to the forecast at this time.

Previously...
Northeast radar mosaic early this Monday morning shows
precipitation streaming from southwest to northeast over the
Mid-Atlantic and southern New England with our area currently on
the northern periphery. This precipitation is in association
with a weak area of low pressure and stationary front that is
draped southeast of New England with increasing isentropic lift
positioned to the northwest over our area. So far a large
amount of these radar returns have been virga due to dry air
within the lower to middle levels (as seen on the KGYX 00Z RAOB)
but there are now beginning to be some webcam and ASOS reports
showing some light rain and snow flurries. Based on radar
trajectories and latest hi-res guidance, expect some light rain
and snow to become common over the southern two-thirds of the
area over the next couple of hours.

Little in the way of impacts are expected though as surface
temperatures are still well above freezing in most locations and
road temperatures are currently into the upper 30s/lower 40s. A
few slushy spots cannot be completely ruled out, especially over
the Monadnocks but overall any snow accumulation this morning
should be on non-paved surfaces. Later today precipitation will
likely become more showery in nature as the jet moves a little
further south and temperatures warm into the upper 30s/lower
40s in most spots.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Tonight an upper level low and associated H5 trof axis will
swing southeastward from Quebec before crossing New England on
Tuesday while becoming negatively tilted as a weak sfc low
crosses at its base. This will allow for the continued chance
for scattered rain and snow showers tonight before a more
stratiform area of mostly snow arrives during the day on
Tuesday, especially over ME. Low temperatures tonight will be
into the upper 20s to lower 30s.

There remains uncertainty in how much snow accumulation we can
achieve during the day on Tuesday given the high April sun
angle and very marginal boundary layer temperatures. As a
result, generally lowered SLRs to below 10:1 during the day
outside of the higher terrain as even though it will likely be
snowing, accumulations will be limited. QPF is also light with
generally less than 1/4" expected. As a result, generally
expecting less than an inch of snow accumulation south of the
foothills with 1-4" across the foothills and then 3-5" over the
far north and mountains. Highs will range from the 30s to lower
40s from north to south.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Long term Update...01z NBM and other ensemble guidance is in
line with the going forecast so no changes have been made.

Previously...

500 MB trough will cross the region mid week, lifting
equatorward on Thu. This will provide a cool but fry period.
Forecast still holds that the N Atlantic block weakens and
shifts toward Europe later in the week which will allow that
close low to move into Greenland. This would be better news
because it would allow us to settle in ridging or at least zonal
flow next weekend, but 500 MB low closes off to out SW and
separates from the flow, and slowly tracks to our S next
weekend. For now it looks like the best chance of rain will be
focused around Fri night and Saturday, but this is a low
confidence forecast. It will also be warmer with a lower chance
for wintry precipitation.

Winds subside during Tue evening, and any SHSN in the N should
diminish around or shortly after midnight. Otherwise it will be
colder than its been recently with lows ranging from around 20
in the N to the upper 20s in the S. Wed will be mainly sunny, a
little breezy, and cool as sfc high slowly build in from the W.
Highs will range from the mid 30s to mid 40s. Winds drop0 off
quickly around sunset, and it will be mainly clear, so
decoupling is expected. Lows will be a little lower than Tue
night ranging from 15-20 in the N to the low to mid 20s in the
S.

On Thu the sfc high shifts to the E, but extends back toward the
W over the CWA, as we get a bit of a ridging aloft. This should
keep much of the CWA dry through the day. We start to gets some
mid and high clouds moving in from the SW during the afternoon,
and maybe see a few showers try to work into W NH mid to late
afternoon, but this is a low probability. It looks mostly dry on
Friday, with the western most likely to see a shower, but the
ridging holds as the closed low deepens to the SW. Next weekend
is still very much a low confidence forecast, although the Euro
is going for a rainy Saturday, with maybe a dry Sunday, but it
will all depend on the closed 500 MB low.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Short Term...VFR this morning will become MVFR to IFR by late
morning or early afternoon over southern TAF sites while VFR
lingers through most of the day over eastern sites. -RASN is
likely for KLEB, KMHT,KCON, KPSM, and PWM through around 16Z
today before becoming more showery and isolated in nature.
Another round of -RA and -SN is then likely late tonight through
part of Tuesday, especially at ME TAF sites. Southeasterly winds
of 5-15 kts can be expected today before becoming westerly and
strengthening to 20-30 kts on Tuesday. No LLWS is currently
forecasted.

Long Term...By Wed and through Fri , expect VFR, and light
winds.

&&

.MARINE...
Short Term...A weak wave will cross south of the waters today
and tonight with southeasterly winds remaining below 25 kts and
seas of 1-3 ft. Westerly gales are then possible Tuesday
afternoon and evening with gusts up to 40 kts and seas of 4-7
ft. Across the bays, gusts up to 30 kts and seas of 1-3 ft can
be expected.

Long Term...Winds will diminish on Wed and stay below SCA
criteria through the end of the week.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Watch from Tuesday afternoon through late Tuesday night
     for ANZ150-152-154.
     Small Craft Advisory from 4 PM Tuesday to 2 AM EDT Wednesday
     for ANZ151-153.

&&

SYNOPSIS...
NEAR TERM...Cornwell/Tubbs
SHORT TERM...Tubbs
LONG TERM...Cempa/Ekster
AVIATION...
MARINE...
Hazardous weather outlook, Apr 7, 3:21 AM EDT, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
321 AM EDT Mon Apr 7 2025

MEZ007>009-012>014-018>028-033-NHZ001>015-080730-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
321 AM EDT Mon Apr 7 2025

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.\

A weak area of low pressure will bring some light rain and snow to
southern areas through early this afternoon but with little to no
snow accumulation. Another weak disturbance will bring another chance
for light rain and snow on Tuesday with a few inches of accumulation
possible, mainly across the north and mountains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ150-152-154-080730-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
321 AM EDT Mon Apr 7 2025

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ151-153-080730-
Penobscot Bay-Casco Bay-
321 AM EDT Mon Apr 7 2025

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:18 AM EDTGale WatchGYX12 hr
Apr 7, 3:18 AM EDTSmall Craft AdvisoryGYX57 hr
Apr 7, 3:26 PM EDTWinter Weather AdvisoryGYXAndroscoggin, Franklin, Kennebec, Oxford, Somerset, Waldo36 hr

Nearby

Gale Warnings in Maine, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.